MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85404
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
Stent has snapped off within the sheath, entire sheath was removed and upon inspection saw that balloon snapped off the shaft patient was not harmed.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation: this complaint reports that the balloon of an icast stent (p/n 85404) broke off within the introducer sheath as it was being withdrawn.As the delivery system was being withdrawn it encountered resistance and then the balloon separated from the rest of the catheter.The entire introducer sheath was removed, along with the catheter and separated balloon.The hospital reported that the stent was successfully placed before the incident and that there was no additional harm to the patient as a result.The lot number was not provided.No pictures were provided.The device was disposed of by the customer and will not be returned for evaluation.Additional information was requested from the hospital but none has been received.The hospital informed atrium that they would like to retract the complaint since the stent was successfully placed.The sales history of this customer showed that they have not received p/n 85404 from atrium, and so not possible lot numbers could be identified.Because the lot number and manufacturing date is not known, contemporaneous devices cannot be evaluated.No additional information was provided about surgical technique and the model and size of the introducer sheath is not known.What is known is that the clinician experienced resistance while trying to withdraw the delivery system after placing the stent and continued withdrawing until the balloon separated from the catheter.Known causes of this type of component separation are failure to fully deflate the balloon and using a smaller than recommended introducer sheath.Either of these can lead to the delivery system encountering resistance while being withdrawn, as occurred in this case, and result in component separation.Without more information there is no way to know the exact cause of this complaint.A dhr review could not be completed because the lot number was not provided.Relevant manufacturing procedures and part specifications were reviewed and no evidence was identified to suggest that manufacturing, materials, equipment, or design are related to this complaint.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.No trending excursions were identified.The ifu warns the user not to force passage or withdrawal of the delivery system if resistance is encountered.It also cautions the user not to attempt withdrawal of the delivery system if the balloon is not completely deflated.No evidence of the event was provided and the device has not been returned.Additionally, atrium has no record of shipping p/n 85404 to this customer in the 3 years prior to this complaint.Neither the complaint nor a device nonconformity can be confirmed.The root-cause of this complaint is user error.No evidence was identified to suggest that this complaint is related to design, manufacturing or instructions for use.Information provided by the customer indicates that they attempted to withdraw the stent delivery system through the sheath despite encountering resistance, which is warned against in the ifu.H3 other text : device not available for return.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key17895511
Report Number3011175548-2023-00189
Device Sequence Number17887430
Product Code JCT
UDI-Device Identifier00650862854046
UDI-Public00650862854046
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85404
Device Catalogue Number85404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown